Alert archive / Texas / Freeze Warnings in 2008
Freeze Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Jan 2, 2008, 1:00 PM CST for 7 counties in Texas. It took effect at Jan 3, 2008, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2008, 1:00 PM CST (19:00 UTC)
- In effect from
- Jan 3, 2008, 2:00 AM CST
- Expired
- Jan 3, 2008, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 131 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 021900 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 100 PM CST WED JAN 2 2008 ...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... TXZ248>252-030300- /O.UPG.KBRO.FZ.A.0001.080103T0800Z-080103T1400Z/ /O.NEW.KBRO.FZ.W.0002.080103T0800Z-080103T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA 100 PM CST WED JAN 2 2008 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL COMBINE TO PRODUCE IDEAL CONDITIONS FOR RADIATIONAL COOLING. MORNING LOW TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 20S TO LOW 30S ACROSS THE WARNED AREA. RESIDENTS SHOULD TAKE ACTION TO PROTECT TEMPERATURE SENSITIVE PLANTS AND ANIMALS FROM THE COLD TEMPERATURES LATE TONIGHT THROUGH THURSDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ253-254-030300- /O.NEW.KBRO.FZ.W.0002.080103T0800Z-080103T1500Z/ HIDALGO-INLAND WILLACY- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO...RAYMONDVILLE 100 PM CST WED JAN 2 2008 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY. CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL COMBINE TO PRODUCE IDEAL CONDITIONS FOR RADIATIONAL COOLING. MORNING LOW TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 20S TO LOW 30S ACROSS THE WARNED AREA. RESIDENTS SHOULD TAKE ACTION TO PROTECT TEMPERATURE SENSITIVE PLANTS AND ANIMALS FROM THE COLD TEMPERATURES LATE TONIGHT THROUGH THURSDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS74 KBRO 022031 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 231 PM CST WED JAN 2 2008 ...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... TXZ248>254-030600- /O.CON.KBRO.FZ.W.0002.080103T0800Z-080103T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE 231 PM CST WED JAN 2 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY. THIS WARNING COVERS ALL OF ZAPATA...JIM HOGG...STARR...BROOKS AND KENEDY COUNTIES...THE NORTHERN HALF OF HIDALGO COUNTY...AND THE WESTERN HALF OF WILLACY COUNTY...OR NORTH OF A LINE FROM RAYMONDVILLE TO EDINBURG TO RIO GRANDE CITY. CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL ALLOW HEAT TO ESCAPE...RESULTING IN QUICKLY FALLING TEMPERATURES. MORNING LOW TEMPERATURES ARE EXPECTED TO FALL TO THE UPPER 20S IN NORTHERN ZAPATA...JIM HOGG...STARR AND KENEDY COUNTIES...AND TO AROUND 30 IN SOUTHERN ZAPATA...STARR...NORTHERN HIDALGO AND WESTERN WILLACY COUNTIES. RESIDENTS SHOULD TAKE ACTION TO PROTECT TEMPERATURE SENSITIVE PLANTS AND ANIMALS FROM THE COLD AIR LATE TONIGHT THROUGH THURSDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED TO REMAIN AT OR BELOW 32 DEGREES FOR 2 HOURS OR LONGER. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS74 KBRO 031138 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 538 AM CST THU JAN 3 2008 ...FREEZE WARNING IN EFFECT THROUGH 9 AM THIS MORNING... TXZ248>254-031500- /O.CON.KBRO.FZ.W.0002.000000T0000Z-080103T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE 538 AM CST THU JAN 3 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... TEMPERATURES OF AROUND 30 DEGREES WERE OBSERVED IN THE MID VALLEY EARLY THIS MORNING. FREEZING TEMPERATURES WILL CONTINUE THROUGH SUN RISE IN NORTHERN AND WESTERN SECTIONS OF DEEP SOUTH TEXAS. AREAS NEAR THE COAST WILL SEE SOMEWHAT HIGHER TEMPERATURES. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Jan 2, 9:15 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jan 2, 9:15 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 915 AM CST WED JAN 2 2008 .DISCUSSION...MOSTLY CLDY SKIES OVERNIGHT INHIBITED MAX RADIATIONAL COOLING WITH LOWS FALLING TO NEAR FREEZING THIS AM ACROSS NRN ZONES. PLEASANT DAY ON TAP TODAY AS MOSTLY SUNNY SKIES WILL ALLOW TEMPS TO CLIMB INTO THE LOW 60S ACROSS THE REGION THIS AFTERNOON. CLEAR SKIES OVERNIGHT WILL COMBINE WITH LGT WINDS TO PRODUCE IDEAL RADIATIONAL COOLING...SO WILL MAINTAIN FREEZE WATCH THU AM ACROSS NRN AND WRN ZONES. HIGH PRESSURE SHIFTS E VEERING WINDS TO THE SE BY LATE THU. THIS WILL LEAD TO A GRADUAL WARMING TREND WITH MAX TEMPS IN THE MID TO UPPER 70S THROUGH THE WEEKEND. CURRENT FCST REPRESENTS THIS WELL WITH NO UPDATE NEEDED ATTM. && .MARINE...BUOY 020 REPORTS NORTH FLOW AT 20 TO 25 KTS WITH 9 FEET SEAS AT A PERIOD OF 7 SECONDS. SMALL CRAFT ADVISORIES WILL PERSIST THROUGH THE DAY FOR THE GULF ZONES AS WINDS SLOWLY DIMINISH AND SEAS SLOWLY SUBSIDE. WEAK COASTAL TROUGHING DEVELOPING TONIGHT AND THURSDAY MAY BRING OCCASIONAL ISOLATED SHOWERS ACROSS THE GULF WATERS THROUGH SATURDAY. WINDS SHOULD CONTINUE TO DIMINISH THROUGH THE MIDDLE PART OF THE FORECAST...BUT AN EASTERLY FETCH MAY KEEP A SWELL COMPONENT IN THE SEAS...WHICH WILL KEEP THEM MODERATE. SOUTHEAST WINDS WILL BEGIN TO INCREASE BY SUNDAY AS LOW PRESSURE BEGINS TO DEEPEN IN THE PLAINS...TIGHTENING THE PRESSURE GRADIENT WITH HIGH PRESSURE IN THE NORTHEAST GULF. WINDS COULD BECOME FRESH TO STRONG OVER THE GULF BY MONDAY...IN ADVANCE OF A COLD FRONT EXPECTED NEXT TUESDAY. && .AVIATION...VFR CONDITIONS WILL PREVAIL THE NEXT 24 HOURS. && .PREV DISCUSSION...ISSUED AT 351 AM CST WED JAN 2 2008...CLOUDY TO MOSTLY CLOUDY SKIES HAVE PREVAILED OVER DEEP SOUTH TEXAS THROUGH THE PAST SEVERAL HOURS...WITH NORTHERLY WINDS RUNNING BETWEEN 5 AND 10 KNOTS. ALTHOUGH CLOUDINESS MOST RECENTLY HAS BEEN ERODING...WITH TEMPERATURES TAKING A FALL IN RESPONSE...TEMPERATURES STILL SIGNIFICANTLY ABOVE FREEZING...THUS HAVE CANCELLED THE FREEZE WARNING PREVIOUSLY IN EFFECT FOR THE NORTHERN AND WESTERN PORTIONS OF THE BRO CWFA. PLEASANT DAY ON TAP FOR TODAY WITH SURFACE HIGH PRESSURE THE INFLUENCE OVER THE REGION. TONIGHT...HAVE OPTED TO POST FREEZE WATCH FOR AREA PREVIOUSLY UNDER FREEZE WARNING...AS CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO THE FREEZING MARK OR BELOW. THURSDAY A DAY OF TRANSITION...WITH HIGH PRESSURE SLIDING OFF TO THE EAST AND AN ONSHORE FLOW REDEVELOPING. GRADUALLY WARMING TEMPERATURES EXPECTED THURSDAY NIGHT THROUGH MONDAY NIGHT WITH ONSHORE FLOW INTENSIFYING DUE TO HIGH PRESSURE/LOW PRESSURE INTERACTION. GFS SUGGESTS PERIODIC ISOLATED SHOWERS DURING THE PERIOD...BUT FEEL ATMOSPHERE TOO DRY TO SUPPORT THESE...WITH COASTAL WATERS TOO COOL. NEXT COLD FRONT ARRIVES TUESDAY MORNING WITH SHOT AT PRECIPITATION. WEDNESDAY LOOKS COOLER AND DRIER IN THE WAKE OF THE COLD FRONT. && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ150-155-170-175 TO 00Z THU. FREEZE WATCH TXZ248>252 TO 08Z TO 14Z THU. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 55/58/CAMPBELL
Hazardous weather outlook, Jan 2, 3:24 AM CST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 324 AM CST WED JAN 2 2008 TXZ248>257-030930- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 324 AM CST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS THROUGH THIS AFTERNOON. A HIGH RIP CURRENT RISK WILL DECREASE TO MODERATE TONIGHT. A FREEZE WATCH IS IN EFFECT FOR THE NORTH AND WEST SECTIONS OF DEEP SOUTH TEXAS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SMALL CRAFT ADVISORY IS POSSIBLE SUNDAY AND MONDAY AS SOUTHEAST WINDS STRENGTHEN OVER THE MARINE AREAS. A STRONG COLD FRONT IS EXPECTED NEXT TUESDAY...WHICH WILL REQUIRE A SMALL CRAFT ADVISORY AS STRONG NORTHWEST TO NORTH WINDS AND HIGH SEAS DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 54
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.